MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888101002HP
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Death (1802)
Date of Event 04/04/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, patient was on an emergent case and came in with chest pain and needed stent placement, during the placement of triple lumen dialysis catheter, the patient was placed in the supine position in mild trendelenberg.Under ultrasound guidance, the left femoral vein was identified.The patient was then draped and prepped in the usual sterile manner.After adequate local anesthesia was obtained, the vein was cannulated.Using seldinger technique, a guide wire was advanced without resistance.Imaging of the guidewire confirm that guidewire outside vein.Guidewire was removed and was found to be kinked and all became unraveled with fixed resistance at one point.Available dilator was applied, and the guidewire retracted but was unsuccessful.Smaller dilator was used and with retraction, successfully removed (complete).Pressure was applied to area until hemostasis.At the second attempt, using seldinger technique, a guide wire was advanced without resistance.After the subcutaneous skin was appropriately dilated, a fr (french) 20 cm triple lumen dialysis catheter was placed.Both dialysis ports and third access port were easily aspirated and flushed with normal saline and the catheter sutured to the skin using 2-0 silk.The catheter was in place for five (5) days before the patient expired.It was later reported that the patient was deceased, and cardiogenic shock was determined to be the cause of death.It is unknown at this time if the device caused or contributed to the event.
 
Event or Problem Description
According to the reporter, patient was on an emergent case and came in with chest pain and needed stent placement.During the placement of triple lumen dialysis catheter, the patient was placed in the supine position in mild trendelenberg.Under ultrasound guidance, the left femoral vein was identified.The patient was then draped and prepped in the usual sterile manner.After adequate local anesthesia was obtained, the vein was cannulated.Using seldinger technique, a guide wire was advanced without resistance.Imaging of the guidewire confirm that it was outside the vein.Guidewire was removed and was found to be kinked and all became unraveled with fixed resistance at one point.Available dilator was applied, and the guidewire retracted but was unsuccessful.Smaller dilator was used and with retraction, successfully removed (complete).Pressure was applied to area until hemostasis.At the second attempt, using seldinger technique, it was advanced without resistance.After the subcutaneous skin was appropriately dilated, a fr (french) 20 cm triple lumen dialysis catheter was placed.Flushing was done, a cleaning agent was not used on the device, the insertion site was treated with chlorhexidine and lidocaine prior to product placement.Both dialysis ports and third access port were easily aspirated and flushed with normal saline and the catheter sutured to the skin using 2-0 silk.They did not try to reverse the lines.There was no dimension issue seen and the dimension match what was indicated on the label.It was not repaired and tego was not utilized.A luer adapter was placed on all ports except on the blue port where the wire was exiting.The catheter was in place for five (5) days before the patient expired and cardiogenic shock was determined to be the cause of death which was reported to be unrelated to the event and device.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two device.The visual inspection of the device revealed that only the guide wires were received.The guide wires were unraveled and bent.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8646769
Report Number3009211636-2019-00131
Device Sequence Number16625556
Product Code NIE
UDI-Device Identifier10884521127968
UDI-Public10884521127968
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2020
Device Model Number8888101002HP
Device Catalogue Number8888101002HP
Device Lot Number1803700080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR